| Catalog Number |
400SMTXSFT1H03 |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/20/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00673.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery using penumbra smart coils (smart coil) and a penumbra smart coil detachment handle (handle).During the procedure, the physician advanced a smart coil into the target vessel using a non-penumbra microcatheter and used a handle to detach it; however, the smart coil failed to detach.Therefore, a new handle was opened and used to successfully detach the same smart coil.Subsequently, the procedure was completed using additional smart coils and the same new handle.There was no report of an adverse effect to the patient.